×

zbMATH — the first resource for mathematics

\(L^ p\) regularity of velocity averages. (English) Zbl 0763.35014
The paper is concerned with the regularity of velocity averages for solutions of transport equations: \[ v.\nabla_ xf=g\quad\text{for } x\in\mathbb{R}^ N,\quad v\in\mathbb{R}^ N,\quad\text{or} \tag{1} \]
\[ \partial f/\partial t+v.\nabla_ xf=g\quad\text{for } x\in\mathbb{R}^ N,\quad v\in\mathbb{R}^ N,\quad t\in\mathbb{R}. \tag{2} \] In the time-independent case (equation (1)), the authors prove that, if \(f\in L^ p(\mathbb{R}^ N\times\mathbb{R}^ N)\) and \(g\in L^ p(\mathbb{R}^ N\times\mathbb{R}^ N)\), \(1<p\leq 2\), then for every \(\psi\in D(\mathbb{R}^ N)\), the velocity average \(\bar f(x)=\int_{\mathbb{R}^ N}f(x,v)\psi(v)dv\) belongs to the Besov space \(B_ 2^{s,p}(\mathbb{R}^ N)\) where \(s=1/p'\).
In the time dependent case (equation (2)), they prove similar results when \(g\) admits the following decomposition: \(g=(I-\Delta_ x)^{\tau/2}(I-\Delta_ v)^{m/2}G\), \(\;\tau\in[0,1)\), \(\;m\geq 0\), \(\;G\in L^ p(\mathbb{R}^ N\times\mathbb{R}^ N\times\mathbb{R})\).
Some applications to Vlasov-Maxwell systems and to other models are also given. These results extend many previous results [see for example F. Golse, P. L. Lions, B. Perthame, R. Sentis, J. Funct. Anal. 76, No. 1, 110-125 (1988; Zbl 0652.47031)].

MSC:
35B65 Smoothness and regularity of solutions to PDEs
35F05 Linear first-order PDEs
35Q40 PDEs in connection with quantum mechanics
42B25 Maximal functions, Littlewood-Paley theory
42B30 \(H^p\)-spaces
46E35 Sobolev spaces and other spaces of “smooth” functions, embedding theorems, trace theorems
42B15 Multipliers for harmonic analysis in several variables
82B40 Kinetic theory of gases in equilibrium statistical mechanics
42B20 Singular and oscillatory integrals (Calderón-Zygmund, etc.)
PDF BibTeX XML Cite
Full Text: DOI Numdam EuDML
References:
[1] Agoshkov, V. I., Spaces of functions with differential-difference characteristics and smoothness of solutions of the transport equation, Soviet Math. Dokl., Vol. 29, 662-666, (1984) · Zbl 0599.35009
[2] V. I. Agoshkov, Functional spaces and solvability conditions of boundary problems for transport equations, Preprint.
[3] Bergh, J.; Löfstrom, J., Interpolation spaces. an introduction, (1976), Springer Berlin · Zbl 0344.46071
[4] Chang, S. Y.A.; Fefferman, R., Some recent developments in Fourier analysis and H^{p}-theory on product domains, Bull. Amer. Math. Soc., Vol. 12, 1-43, (1985) · Zbl 0557.42007
[5] Chang, S. Y.A.; Fefferman, R., The calderon-Zygmund decompositions on product domains, Amer. J. Math., Vol. 104, 445-468, (1982) · Zbl 0513.42019
[6] L. Desvillettes, Personnal communication and work in preparation.
[7] DiPerna, R. J.; Lions, P. L., On the Cauchy problem for Boltzmann equations: global existence and weak stability, Ann. Math., C. R. Acad. Sci. Paris, T. 306, Series I, 321-366, (1988), see also · Zbl 0698.45010
[8] R. J. DiPerna and P. L. Lions, Global Solutions of Boltzmann Equations and the Entropy Inequality, Arch. Rat. Mech. Anal., 1990; see also in Séminaire E.D.P. 1987-1988, École Polytechnique, Palaiseau, 1989. · Zbl 0698.45010
[9] DiPerna, R. J.; Lions, P. L., Global weak solutions of Vlasov-Maxwell systems, Comm. Pure Appi. Math., Vol. XLII, 729-757, (1989) · Zbl 0698.35128
[10] DiPerna, R. J.; Lions, P. L., Work in preparation, C. R. Acad. Sci. Paris, R. 307, Series I, 655-658, (1988), see also
[11] R. J. DiPerna and P. L. Lions, Work in preparation, see also Global Weak Solutions of Kinetic Equations, Seminario Matematico, Torino, 1990 (to appear).
[12] P. Gérard, Moyennisation et régularité deux-microlocale. Preprint.
[13] P. Gérard, Moyennes de solutions d’équations aux dérivées partielles. In Séminaire E.D.P. 1986-1987, École Polytechnique, Palaiseau, 1988.
[14] P. Gérard and F. Golse, Personnal communication.
[15] Golse, F.; Lions, P. L.; Perthame, B.; Sentis, R., Regularity of the moments of the solution of a transport equation, J. Funct. Anal., Vol. 76, 110-125, (1988) · Zbl 0652.47031
[16] Golse, F.; Perthame, B.; Sentis, R., Un résultat de compacité pour LES équations de transport et applications au calcul de la limite de la valeur propre principale d’un opérateur de transport, C. R. Acad. Sci. Paris, T. 301, 341-344, (1985), Series · Zbl 0591.45007
[17] Hörmander, L., Estimates for translation-invariant operators in L^{p} spaces, Acata Math., Vol. 104, 93-139, (1960) · Zbl 0093.11402
[18] K. C. Lin, H^{p} interpolation on the Bi-Disc, Preprint.
[19] Littlewood, J. E.; Paley, R., Theorems on Fourier series and power series (II), Proc. London Math. Soc., Vol. 42, 52-89, (1937) · Zbl 0015.25402
[20] Mihlin, S. G., Fourier integrals and multiple singular integrals, Vestnik Leningrad Univ. Ser. Mat., Vol. 12, 143-145, (1957), in Russian
[21] Peetre, J., Sur LES espaces de becov, C. R. Acad. Sci. Paris, T. 264, Series I, 281-283, (1967) · Zbl 0145.16206
[22] Stein, E. M., Singular integrals and differentiability properties of functions, (1970), Princeton Univ. Press Princeton · Zbl 0207.13501
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.